Indiana, 2022

Damaging Wind in Indiana, June 8, 2022

June 8, 2022 · NWS ILN · 1 event in 1 county or zone

Thunderstorms developed during the afternoon hours ahead of a low pressure system moving through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed during the afternoon hours ahead of a low pressure system moving through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 8, 2:42 PM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 8, 2:42 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
342 PM EDT Wed Jun 8 2022

.SYNOPSIS...
Low pressure will track across the Ohio Valley through this
evening, promoting showers and thunderstorms. Weak high pressure
will gradually build in late Thursday and Thursday night.
Another disturbance will bring unsettled conditions late Friday
into Friday night.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms have developed across the Tri-State
area near a northward advancing warm front, and also instigated
from an eastward moving MCV. Initial scattered convection may
be discrete/supercellular in nature, but as a
shortwave/deepening low approaches from the west later this
afternoon and evening, more widespread convection is expected
and convection may eventually take on more of a linear mode.

Expect a tight gradient of CAPE as the warm front moves to the
north, but sufficient instability to support organized and
possibly severe convection looks to move northward into much of
the CWA over the next several hours. Wind fields and shear look
pretty good too, and therefore there is the risk for all severe
hazards into this evening. Damaging winds and large hail are the
primary threats, however with the warm front and available
shear, rotating storms and isolated tornadoes will be possible.
In addition, heavy rainfall will occur in the strongest storms
and those areas that receive multiple rounds of heavy rainfall
and/or training could wind up with localized flash flooding.

As the low and shortwave move east across Ohio, convection will
push east with it and end from west to east this evening,
although lingering low level moisture will likely produce cloudy
skies for the overnight. Lows will drop into the mid to upper
50s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Northwest flow will be in place during the day on Thursday.
With lingering low level moisture, mostly cloudy skies will
persist through much of the day. Can't even rule out a few
sprinkles or very light showers, particularly over central Ohio.
High temperatures will only rise into the lower to mid 70s over
most of the CWA.

High pressure builds in for Thursday night, allowing for
partial clearing and lows mainly in the mid to upper 50s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As has been advertised, the long wave pattern across the CONUS will
undergo some amplification as we head into the upcoming weekend.
Another embedded s/wv in the flow will help carve out a mid level
trough over the Great Lakes. Will continue with a threat for showers
along with a low chance of thunder Friday/Friday night. Clouds and
pcpn will keep high temperatures on Friday below normal in the lower
to mid 70s.

For Saturday, the s/wv energy will departing, so other than some
lingering showers east in the morning, skies should eventually
become partly cloudy. The cool pattern will continue with highs
again in the lower to mid 70s.

By Sunday, the mid level trough will begin to shift a little more to
the east. However, a weak frontal boundary passing across the Great
Lakes may bring a low chance for a shower/storm to the north,
otherwise skies will be partly cloudy. Temperatures will begin to
modify with highs in the upper 70s to the lower 80s.

Long range models indicate that a mid level ridge will build north
and east into the Ohio Valley by next week. This will be marked by
an advancing warm front Monday night into Tuesday. Southerly flow
will bring more humid conditions into the area. And with rising
geopotential heights, temperatures will further warm. There will
also be a chance of showers/storms with the warm front, then low
chances of showers/storms in the hot and humid warm sector. Highs in
the mid/upper 80s on Monday will warm into the lower 90s by
Tuesday/Wednesday. By Tuesday/Wednesday, the heat and humidity could
boost heat index values into the 95 to 100 degree range.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Expect showers and thunderstorms to affect area terminals later
this afternoon into the early evening. Activity may initially
fire near a northward moving warm front, then additional
activity associated with low pressure and a mid level
disturbance will move from west to east across the area. Tried
to pinpoint the most likely timing of thunderstorms with MVFR
conditions at all terminals. Amendments to refine timing and/or
include strong winds gusts and lower visibilities will likely
become necessary later this afternoon. As low pressure moves
east later this evening, convection will end and winds shift to
the northwest, but low level moisture lingering is likely to
result in a stratus deck of clouds with prevailing MVFR to IFR
conditions. MVFR cigs may linger well into the morning on
Thursday before improving.

OUTLOOK...MVFR conditions are possible Friday night into
Saturday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...Hickman
AVIATION...BPP
Hazardous weather outlook, Jun 8, 10:27 AM EST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1127 AM EDT Wed Jun 8 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-091530-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1127 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms will move across the area this afternoon
and evening. Some of the storms will be severe, producing damaging
wind gusts and large hail. Isolated tornadoes are also possible. In
addition, heavy rainfall may lead to localized flash flooding. The
most likely time for severe weather looks to be from 3pm to 11pm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon.

In the hours before

Special weather statement, Jun 8, 4:52 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
552 PM EDT Wed Jun 8 2022

OHZ065-074-082215-
Fairfield OH-Hocking OH-
552 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL FAIRFIELD
AND NORTHWESTERN HOCKING COUNTIES THROUGH 615 PM EDT...

At 552 PM EDT, a strong thunderstorm was located near Lancaster,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Lancaster, Bremen, Pleasantville, Hide-A-Way Hills, Fairfield Beach,
Thurston, Sugar Grove, Rushville, West Rushville, Hideaway Hills,
Clearport, North Berne and Dumontville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 1000 PM EDT for central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3967 8237 3956 8263 3967 8275 3993 8246
      3984 8247 3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 2152Z 227DEG 23KT 3964 8263

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

Hatzos
Special weather statement, Jun 8, 5:14 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
614 PM EDT Wed Jun 8 2022

OHZ065-074-082245-
Fairfield OH-Hocking OH-
614 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAIRFIELD AND NORTH CENTRAL HOCKING COUNTIES THROUGH 645 PM EDT...

At 614 PM EDT, a strong thunderstorm was located over Bremen, moving
northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Lancaster, Bremen, Hide-A-Way Hills, Rushville, West Rushville, North
Berne and Hideaway Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 1000 PM EDT for central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3961 8238 3957 8248 3973 8259 3983 8240
      3975 8240 3974 8237
TIME...MOT...LOC 2214Z 236DEG 30KT 3969 8246

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hickman
Special weather statement, Jun 8, 5:15 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
615 PM EDT Wed Jun 8 2022

OHZ055-056-064-065-082245-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
615 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN, NORTHERN FAIRFIELD, NORTHEASTERN PICKAWAY AND SOUTHWESTERN
LICKING COUNTIES THROUGH 645 PM EDT...

At 615 PM EDT, a strong thunderstorm was located near Ashville,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Columbus, Lancaster, Reynoldsburg, Pickerington, Canal Winchester,
Groveport, Ashville, Baltimore, South Bloomfield, Millersport,
Pleasantville, Etna, Royalton, Lithopolis, Thurston, Carroll,
Lockbourne, Fairfield County Airport, East Ringgold and Duvall.

This includes I-70 in Ohio between mile markers 113 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 1000 PM EDT for central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3984 8247 3963 8290 3978 8303 3998 8272
      3992 8259 3986 8247
TIME...MOT...LOC 2215Z 236DEG 30KT 3975 8288

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Hickman
Local storm report, Jun 8, 5:16 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     KCVG CINC N KY APT      39.05N 84.66W
06/08/2022  M69 MPH          BOONE              KY   ASOS

&&

JEG
Special weather statement, Jun 8, 5:19 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
619 PM EDT Wed Jun 8 2022

OHZ063-064-073-082245-
Ross OH-Fayette OH-Pickaway OH-
619 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAYETTE, SOUTHWESTERN PICKAWAY AND NORTHWESTERN ROSS COUNTIES THROUGH
645 PM EDT...

At 619 PM EDT, a strong thunderstorm was located 7 miles southeast of
Washington Court House, moving east at 40 mph.

HAZARD...Wind gusts up to 45 mph, penny size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Washington Court House, Circleville, Kingston, Williamsport, New
Holland, Logan Elm Village, Good Hope, Frankfort, Fox, Clarksburg,
Austin, Pickaway County Airport, State Route 207 at US Route 22,
State Route 138 at US Route 22, Rock Mills, Plano and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Tornado Watch remains in effect until 1000 PM EDT for central and
southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3946 8286 3937 8337 3938 8338 3938 8340
      3952 8346 3969 8295 3958 8287
TIME...MOT...LOC 2219Z 252DEG 37KT 3947 8333

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

Hickman
Special weather statement, Jun 8, 5:39 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
639 PM EDT Wed Jun 8 2022

OHZ056-065-082315-
Licking OH-Fairfield OH-
639 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FAIRFIELD
AND SOUTH CENTRAL LICKING COUNTIES THROUGH 715 PM EDT...

At 639 PM EDT, a strong thunderstorm was located near Baltimore,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Lancaster, Pickerington, Heath, Canal Winchester, Baltimore, Buckeye
Lake, Hebron, Millersport, Pleasantville, Fairfield Beach, Harbor
Hills, Thornport, Lithopolis, Thurston, Kirkersville, Carroll,
Fairfield County Airport, State Route 158 at State Route 204,
Interstate 70 at State Route 37 and Interstate 70 at State Route 13.

This includes I-70 in Ohio between mile markers 122 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 1000 PM EDT for central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3992 8235 3993 8246 3984 8247 3983 8240
      3979 8240 3970 8272 3983 8280 3987 8280
      4003 8243
TIME...MOT...LOC 2239Z 246DEG 29KT 3981 8269

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

The radar

The Cincinnati radar (KILN), 101 km away, was scanning. The volume nearest the first event began at 22:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dearborn

When
June 8, 5:51 PM EST to 5:53 PM EST
Where
Dearborn County, Aurora
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.070, -84.900

Several trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2022Every state in 2022This day in weather historyWarnings in Indiana, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1023458.